Just got on the scales not been on them for over a year last year i was 18st 6ft2 before i was taking amitriptyline which was may 2014 now my weight has jumped and i mean jumped too 21st 6 pounds big cravings for sweets chocolates my clothes no longer fit me at all worried about my health and the big effect of this drug has played and it is the drug apart from the cravings i eating is normal plenty of veg and fruit i dont smoke or drink told my gp about putting on weight and he said nothing ? i don't know what too do the drug is working but its a very big worry now walking is painful
Massive weight gain on Amitriptyline - Pain Concern
take a look at Jason vale juicing i did amazily well on this plan...
its good for pain and weight loss...
also look at the fat sick and nearly dead programe 28 days they do boot camps
this is jus personal opinion i am in no way medical trained
Was or are you taking Amitriptyline is the cause of the weight gain its not helped apart from a few sweets and odd chocolate bar my diet has not changed at all
i will look into it thanks for your input
That is a lot of weight gain in 12 months.
Depression and chronic pain are permanent bedfellows and I think trying to keep weight down can be adding in there too. Activity causes pain therefore less activity and weight gain.
The only magic cure for losing weight is input less output more but this is rarely possible.
What strength of Amitriptyline are you taking? The lower dose is for muscle relaxant and hopefully less pain whereas the higher dose is anti depressant.
Try sugar free sweets David has them as he is diabetic.
See if you can get an apt ith a dietitian. She may offer some advice. If you don't use up the calories - just one biscuit a day will add one stine in 12 months.
only taking it for nerve pain 30-40 mg per night last time i was on a diet before i got ill i lost 2 stone without any exercise under 2 months so i can do it dont have depression so its not a problem will ask gp next time i go next month see what he can advise the best way to get it all off i was very shocked today and now its giving a kick up the backside to do something
I have been taken Amitriptyline for a good few years now for my "Chronic Pain"
I'm now taking 150mg per evening & I haven't noticed any weight gane!! Too be honest I seem to lose weight!!
What dose are you currently on??
That is a very high does Steve, Usually over about 75mg is used as anti depressant.
Hi. Thanks, yes that's the maximum dose. We was checking all of my meds this time last year. But I started feeling unwell again so it all came to a grinding halt !!!!!!!!
David had to reduce is from 75 to 0 very slowly. Gor down to 35 but couldn't get any lower without dreadful withdrawals. So sitting on that for a while.
Its all jiggle this juggle that.
150 mg are you flying high that's a very big dose to take at night I find 30-40 per night enough I still feel awful the next miring I take mine at 7.45 pm and wait till they kick in around 11-12 am then bed sleep. 12-14 hours
Hi, I have been on these for years now and I have slowly built up to this dose. I normally take them around 8pm. No wonder I sleep well.
Hi. Yes 150mg is the maximum amount to take. I have been on them for years now.
Like any Medication that is taken for sometime the body gets used to it.
I originally started on a low dose & gradually worked my way to the current dose.
But my body needs to have more now!!
I had the same problem with Ami. The leaflet says the drug will 'store' fat in the body in a different way than usual. Also they give the drug to Anorexics to stimulate appetite and to help them put on weight. I lost weight only on low carb diet. I noticed carbs, even fruit and veg, made me put on weight so obviously the drug has caused this to happen. The 'storing fat in a different way bit! Exercise made little difference to weight loss only low carb/high protein worked and stopped cravings. Hope that gives a little more insight. Ami is an old drug that does work and is cheap so often prescribed. I would ask your doc to change you to a drug that does not make you put on weight. However you will still need to deal with the weight you have already gained and I do recommend the likes of Atkins etc. Kym
I've been on amitriptyline for two weeks now and haven't noticed any change in either weight gain or wanting to eat more. Hope it stays this way? On 20mg at night.
Give it time try after a year
Hi, yes I've been on them for a few years now. Not sure if they're doing much. I started to review my meds last year but I become poorly & here I am still popping them!!
Had a meds reviews few months back ami is working well but the weight gain is a very big worry
Hi I'm on 200mgs a night waiting to see pain specialist to get it down
So you haven't had any weight gain on Amitriptyline? Well done you
I have had the same problem with weight gain . think mine is a combination of both amitriptyline and pregabalin. 75mg amitriptyline and 600mg pregabalin =300mg morn =300mg night. still remain with pain but lessoned with these drugs. have been taking these now together for about 2.5yrs and was not active in the first 18months due to chronic pain, its just a battle when medication is the cause of this weight gain and need to continuously take this daily. so how do you try and lose weight by dieting when your up against meds causing it.No disrespect to lain25 but 2weeks isn't long enough to notice any changes in weight as it gradually creeps on us without really knowing it and 20mg a night is a low dose.
Well no more junk food anymore or eating between meals started yesterday and mean to go on drinking plenty of water which I do anyway bottled can't stand tap water will have the odd Chocolate bar and sweets but not as much as I did
I can be diplomatic here or call a spade a spade.
Fruit has lots of sugar in it.
I have learnt that if I buy a box of chocolates I will scoff the lot in a very short period of time. I have learnt not to buy boxes of chocolates. No box of chocolates available so no matter what my craving is I cannot eat them.
I have also learnt with the box of chocolates it is no good putting them in the cupboard I will come back at eat them five minutes later. So I learnt to put half the box of chocolates in the bin. That I found is a very good way of resisting the temptation to eat more chocolates.
You need to change your diet. It is well known that one can feel full up with food. Out comes the chocolate cake and suddenly there is room for more food to be eaten. Some combinations of sugar and fat are very additive. The food manufacturers spend lots of money on R&D to develop combinations of food that are so delicious/additive that you cannot stop eating them.
Certain Process foods are very easily digestible so require very little energy to digest. Other types of food require lots of energy to digest and as a result are less weight forming.
Bland food is easier to control intake with in contrast with highly flavoured food which demands to be eaten.
scientific american 2014 june special edition on Food is a useful magazine
scientific american Mind
September 2015 issue has an article on dieting which is of interest.
Lots of interesting stuff in the 2 above scientific magazines.
Hope I have been helpful.
If you don't buy them. You can't eat them that's the way I look at things well it's I jumped on the scales and lost 2 pounds since this post was done it's not been easy for me been drinking plenty of water not eating anything between meals small meals too still craving sweets and chocolates as before but I will beat it my aim is massive 6 stone to loose won't be easy never is but I will do my best to lose it could take months or even a year what you have said John is right the only bad thing I've ordered chocolate off the net and it's coming soon I will hid it away and have a day when I fancy a little bit but not as much
Another 2 pounds lost since last week so it's going well
Hi I was on it 3 months put pounds on just helped me to sleep nothing else I have weened of it but very difficult still don't feel right yet but determined never again
thr drug has not helped matters read up on the side effects of the meds as I have and it does cause weight gain at any level of taking the drug
Another 2 pounds so thats 6 pounds in 12 days very happy
its very yo-yo one day i'm losing the weight then its going back on ? dont understand it i'm eating less no chocolates sweets small meals maybe my metabolism is up the creek ?